Mom was prescribed the Exelon patch...I'm concerned about the side effects....how well does it work?

Follow
Share

My mom lives with me. I am her caretaker. She has mild to moderate dementia. Her doctor said the Exelon patch may slow down her memory loss. Any positive or negative feedback would be welcomed.

This question has been closed for answers. Ask a New Question.
1

Answer

Show:
My Dad was prescribed the Exelon patch about 2 years ago. He takes it along with Seroquel and Levodopa/Carbidopa. I'm not sure the patch has had any significant effect on his symptoms, as I'm not really sure how you can tell! The symptoms progress at different rates for different people. I know that he's gotten worse over the course of the 2 years. I also know that, according to medical authorities, the positive effects of any AD medication wear off after about 18 months. I can't positively state that my Dad has encountered any of the harsher side effects of Exelon, but he does often complain of upset stomach and does have sleeping problems, on top of his Alzheimer's symptoms. If your Mom is in the earlier stages of dementia I would assume it might slow down her symptoms for a while, but who really knows? I would suggest you give it a try, watch for any really bad side effects, and let your doctor know right away if you see any. Sometimes meds work for one person and not another. Good luck to you and your Mom!
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.